Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 308, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 7, 2008, 5:34 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 86 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 7, 2008, 7:00 PM EDT
- In force
- 86 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Columbia radar (KCAE), 115 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:45 PM EDT | FUNNEL CLOUD | Ladson, SC | FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF INTERSTATE 26 AND HIGHWAY 78. |
| Aug 7, 5:47 PM EDT | HAIL 0.75 | Summerville, SC | |
| Aug 7, 5:56 PM EDT | HAIL 1 | Carnes Crossroad, SC | |
| Aug 7, 5:58 PM EDT | TSTM WND DMG | 3 E Ladson, SC | TREES AND POWERLINES REPORTED DOWN ALONG HIGHWAY 52 AND LADSON ROAD. |
| Aug 7, 5:59 PM EDT | TSTM WND GST 53 | Moncks Corner, SC | REPORT FROM CAROLINA NURSERIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1395 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 072134
SVRCHS
SCC015-019-035-072300-
/O.NEW.KCHS.SV.W.0308.080807T2134Z-080807T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
JEDBURG TO 9 MILES SOUTH OF SUMMERVILLE...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF SAINT GEORGE TO 9 MILES SOUTH OF
SUMMERVILLE...MOVING NORTHEAST AT 24 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
JEDBURG...
SUMMERVILLE...
LADSON...
SANGAREE...COLLEGE PARK...
GOOSE CREEK...SAINT JOHNS...
NEW HOPE...JEDBURG...
PRINGLETOWN...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3351 7996 3332 7971 3313 7969 3293 8014
3324 8042 3328 8039 3328 8029 3329 8026
3343 8023 3347 8019 3347 8015 3350 8013
3352 8003
TIME...MOT...LOC 2133Z 226DEG 21KT 3313 8036 3291 8020
$$
334 follow-up statements
000
WWUS52 KCHS 072154
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT THU AUG 7 2008
SCC035-072205-
/O.CAN.KCHS.SV.W.0308.000000T0000Z-080807T2300Z/
DORCHESTER SC-
555 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DORCHESTER COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3351 7996 3332 7973 3332 7971 3313 7969
3295 8009 3325 8034 3329 8026 3343 8023
3347 8019 3346 8017 3350 8013 3352 8003
TIME...MOT...LOC 2155Z 240DEG 41KT 3322 8005 3307 7991
$$
SCC015-019-072300-
/O.CON.KCHS.SV.W.0308.000000T0000Z-080807T2300Z/
BERKELEY SC-CHARLESTON SC-
555 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL CHARLESTON AND BERKELEY COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SUGAR HILL TO COMINGTEE...OR
ALONG A LINE EXTENDING FROM MONCKS CORNER TO 9 MILES NORTHEAST OF
GOOSE CREEK...MOVING NORTHEAST AT 48 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...EADYTOWN...GOOSE CREEK...
HUGER...LADSON...MONCKS CORNER...PINOPOLIS...SAINT STEPHEN...
SANGAREE...EASTERN LAKE MARION...NORTHERN LAKE MOULTRIE AND SOUTHERN
LAKE MOULTRIE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3351 7996 3332 7973 3332 7971 3313 7969
3295 8009 3325 8034 3329 8026 3343 8023
3347 8019 3346 8017 3350 8013 3352 8003
TIME...MOT...LOC 2155Z 240DEG 41KT 3322 8005 3307 7991
$$
33000
WWUS52 KCHS 072207
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT THU AUG 7 2008
SCC015-019-072300-
/O.CON.KCHS.SV.W.0308.000000T0000Z-080807T2300Z/
BERKELEY SC-CHARLESTON SC-
605 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL CHARLESTON AND BERKELEY COUNTIES...
AT 602 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL OR QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIMPSON
CROSSING TO NEW HOPE...OR ALONG A LINE EXTENDING FROM MONCKS CORNER
TO 12 MILES SOUTHEAST OF MONCKS CORNER...MOVING NORTHEAST AT 47 MPH.
AT 547 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL
IN SUMMERVILLE AND AT 556 PM EDT...TRAINED WEATHER SPOTTERS REPORTED
QUARTER SIZED HAIL AT CARNES CROSSROADS.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...CROSS...EADYTOWN...GOOSE
CREEK...HUGER...MONCKS CORNER...PINOPOLIS...SAINT STEPHEN...
SANGAREE...EASTERN LAKE MARION...NORTHERN LAKE MOULTRIE AND SOUTHERN
LAKE MOULTRIE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3351 7996 3332 7973 3332 7971 3313 7969
3295 8009 3325 8034 3329 8026 3343 8023
3347 8019 3346 8017 3350 8013 3352 8003
TIME...MOT...LOC 2205Z 240DEG 41KT 3327 7995 3312 7981
$$
33000
WWUS52 KCHS 072230
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT THU AUG 7 2008
SCC019-072240-
/O.CAN.KCHS.SV.W.0308.000000T0000Z-080807T2300Z/
CHARLESTON SC-
630 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON COUNTY HAS
BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3351 8002 3351 7996 3332 7973 3332 7971
3318 7975 3333 8011 3346 8018 3347 8015
3350 8013 3352 8003
TIME...MOT...LOC 2230Z 240DEG 41KT 3347 8010 3328 7976
$$
SCC015-072300-
/O.CON.KCHS.SV.W.0308.000000T0000Z-080807T2300Z/
BERKELEY SC-
630 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN BERKELEY COUNTY...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WILSONS LANDING TO
CALESTOWN...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF SAINT
STEPHEN TO 12 MILES SOUTHEAST OF SAINT STEPHEN...MOVING NORTHEAST AT
47 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...EADYTOWN...SAINT STEPHEN AND NORTHERN LAKE MOULTRIE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3351 8002 3351 7996 3332 7973 3332 7971
3318 7975 3333 8011 3346 8018 3347 8015
3350 8013 3352 8003
TIME...MOT...LOC 2230Z 240DEG 41KT 3347 8010 3328 7976
$$
33000
WWUS52 KCHS 072257
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT THU AUG 7 2008
SCC015-072306-
/O.EXP.KCHS.SV.W.0308.000000T0000Z-080807T2300Z/
BERKELEY SC-
656 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BERKELEY COUNTY WILL
EXPIRE AT 700 PM EDT...
AT 653 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS
WILL STILL IMPACT THE COUNTY THIS EVENING...WITH WIND GUSTS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3351 8002 3351 7996 3332 7973 3332 7971
3318 7975 3333 8011 3346 8018 3347 8015
3350 8013 3352 8003
TIME...MOT...LOC 2256Z 240DEG 41KT 3362 7979 3343 7945
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:43 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 7, 3:43 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU AUG 7 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND MOVE
THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. THE FRONT WILL
DISSIPATE JUST SOUTH OF THE AREA OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL BUILD ACROSS THE REGION THROUGH EARLY NEXT
WEEK...BEFORE THE NEXT STORM SYSTEM IMPACTS THE AREA BY THE MIDDLE
OF THE WEEK. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FOR
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM SOUTHEASTERN
VIRGINIA INTO CENTRAL NORTH CAROLINA WEST-SOUTHWESTWARD THROUGH
UPSTATE SOUTH CAROLINA AND INTO NORTHERN GEORGIA/ALABAMA. VISIBLE
SATELLITE IMAGERY SHOWS PARTLY TO MOSTLY CLOUDY SKIES IN PLACE
ACROSS THE REGION...WITH RADAR IMAGERY EVEN SHOWING SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA ZONES WORKING
THERE WAY INTO SOUTHERN SOUTH CAROLINA ZONES. MAIN NEAR TERM CONCERN
FOR TONIGHT REVOLVES AROUND SEVERE WEATHER POTENTIAL THIS EVENING.
TONIGHT THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL PUSH
EAST-SOUTHEASTWARD AND INTO THE FORECAST AREA. AT THE SAME TIME
UPPER LEVEL DYNAMICS WILL BECOME INCREASINGLY FAVORABLE AS THE AREA
BEGINS TO FEEL THE INFLUENCE OF A 100+ KT H25 JET. THE COMBINATION
OF STRONG DYNAMIC FORCING...RESIDUAL BOUNDARIES LEFT OVER FROM
AFTERNOON CONVECTION...AND THE APPROACHING COLD FRONT SHOULD BE
ENOUGH TO SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS
EVENING. EXPECT THE MAIN SEVERE WEATHER THREAT THIS EVENING TO BE
ACROSS NORTHERN ZONES WHERE BETTER FORCING WILL BE PRESENT AND WHERE
THE ATMOSPHERE HAS YET TO BE WORKED OVER FROM EARLIER CONVECTION.
GIVEN THE FAVORABLE SET UP FOR SEVERE WEATHER HAVE OPTED TO INCLUDE
MENTION OF DAMAGING WINDS AND LARGE HAIL IN THE FORECAST THIS
EVENING. SHOULD SEE A LULL IN ACTIVITY AFTER MIDNIGHT AS SHORTWAVE
TROUGH PUSHES OFFSHORE...BUT WITH FRONTAL BOUNDARY AND DEEP LAYER
MOISTURE IN PLACE...WILL NEED TO KEEP CHANCE POPS IN THE FORECAST
THROUGH DAYBREAK FRIDAY. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT
IN THE LOW TO MID 70S.
&&
.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD THROUGH THE
FORECAST AREA FRIDAY. AT THE SAME TIME...ANOTHER SHORTWAVE TROUGH
WILL MOVE THROUGH THE REGION FROM LATE MORNING INTO EARLY AFTERNOON.
THE AREA WILL REMAIN IN THE RIGHT REAR QUAD OF A 100+ KT H25 JET.
THE BIG QUESTION REVOLVES AROUND HOW MUCH INSTABILITY WILL BE
PRESENT. EXPECT QUITE A BIT OF DEBRIS CLOUD COVER TO BE IN PLACE
ACROSS THE AREA FRIDAY MORNING...AND THIS SHOULD KEEP ANY SEVERE
WEATHER THREAT CONFINED TO SOUTHEAST GEORGIA WHERE THE SUNSHINE WILL
HAVE A BIT MORE TIME TO ERODE THE CLOUD COVER BEFORE THE COLD FRONT
MOVES THROUGH. WILL CONTINUE TO CARRY HIGH END CHANCE/LOW END LIKELY
POPS ACROSS THE ENTIRE FORECAST AREA...WITH BEST CHANCES IN THE
MORNING ACROSS NORTHERN ZONES AND IN THE AFTERNOON HOURS ACROSS
SOUTHERN ZONES. MAX TEMPERATURES ARE EXPECTED TO TOP OUT IN THE
UPPER 80S TO AROUND 90 DEGREES.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE REGION FRIDAY
NIGHT...THEN WILL STALL AND MEANDER CLOSE TO SOUTHERN COUNTIES
THROUGH EARLY NEXT WEEK. THIS SCENARIO WILL ENSURE SLIGHTLY COOLER
TEMPERATURES...ALTHOUGH STILL CLOSE TO NORMAL FOR THIS TIME OF
YEAR...ACCOMPANIED BY UNSEASONABLY LOW DEWPOINTS...IN THE 60S AT
MANY LOCATIONS.
DESPITE A DRIER AIRMASS...THE PRESENCE OF THE LONGWAVE UPPER TROUGH
AND SEA BREEZE CONVERGENCE MAY SUPPORT ISOLATED DIURNAL
THUNDERSTORMS. THUS...CONTINUED SLIGHT CHANCE POPS SATURDAY
AFTERNOON/EVENING AND AGAIN MONDAY AFTERNOON/EVENING. HOWEVER...
MAINTAINED POPS BELOW 15 PERCENT SUNDAY AFTERNOON/EVENING...AS MODEL
SOUNDINGS APPEAR DRIEST THAT DAY...BUT A COUPLE OF DIURNAL SEA
BREEZE THUNDERSTORMS COULD STILL DEVELOP.
TUESDAY...MEDIUM RANGE GUIDANCE SUGGESTS THAT LOW PRESSURE WILL
DEVELOP WITHIN THE BAROCLINIC ZONE WEST OF THE REGION...PULLING THE
SURFACE BOUNDARY NORTH IN THE THE REGION. THEN...THE LOW PRESSURE
MAY TRACK OVER OR CLOSE TO THE REGION WEDNESDAY. THUS...SOMEWHAT
HIGHER POPS ARE JUSTIFIED TUESDAY/WEDNESDAY. DUE TO UNCERTAINTY
REGARDING THIS SCENARIO...CAPPED POPS AT CHANCE...BUT HIGHER POPS
MAY EVENTUALLY BE REQUIRED.
AS THE LOW EXITS THE COAST BY THURSDAY...THE SURFACE BOUNDARY SHOULD
PUSH BACK TOWARD THE SOUTH AS A COLD FRONT...AND GREAT LAKES HIGH
PRESSURE MAY EXPAND SOUTH WITH ANOTHER SHOT OF SOMEWHAT COOLER/DRIER
CONDITIONS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COMPLICATED SET OF TAFS THIS AFTERNOON WITH SEVERAL WAVES OF
CONVECTION POSSIBLE OVER THE NEXT 24 HOURS. AFTERNOON HEATING
QUICKLY DESTABILIZING THE ATMOSPHERE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. EXPECT PULSE THUNDERSTORMS TO CONTINUE TO PROPAGATE OFF
TO THE NORTHEAST THROUGH THE REMAINDER OF THE AFTERNOON...AND HAVE
INCLUDED A TEMPO GROUP FOR TSRA AT THE SAV TERMINAL FROM 19Z TO
23Z. PULSE CONVECTION APPEARS LESS LIKELY AT THE CHARLESTON
TERMINAL AT LEAST THROUGH LATE AFTERNOON...SO HAVE HELD OFF ON
MENTION OF VCTS THROUGH 22Z.
AT THE SAV TERMINAL...EXPECT THAT INITIAL CONVECTION WILL END
QUICKLY THIS EVENING...WITH THE POTENTIAL FOR ADDITIONAL
DEVELOPMENT AS A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVE INTO THE REGION LATER THIS EVENING. BEST FORCING WILL REMAIN
NORTH OF THE TERMINAL...SO HAVE INCLUDED MENTION OF CB ALONG WITH
VCSH FROM 02Z THROUGH 08Z AND LEFT TSRA MENTION OUT OF THE TAF FOR
NOW.
AT THE CHS TERMINAL...BETTER DYNAMIC FORCING AND AN ATMOSPHERE
WHICH IS EXPECTED TO BE LESS WORKED OVER FROM AFTERNOON CONVECTION
WILL LIKELY LEAD TO A BETTER CHANCE OF THUNDERSTORM DEVELOPMENT
THIS EVENING AS THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVES INTO THE AREA. HAVE THEREFORE INCLUDED A TEMPO GROUP FOR
TSRA FROM 00Z THROUGH 04Z. THUNDERSTORM THREAT SHOULD DIMINISH
AFTER 04Z...BUT GIVEN AMOUNT OF UPPER LEVEL FORCING WILL CONTINUE
TO MENTION CB THROUGH 08Z.
EXPECT A BREAK IN ANY SHOWER AND THUNDERSTORM ACTIVITY FROM AROUND
08Z THROUGH 12Z AT THE CHS TERMINAL AND FROM 08Z THROUGH 16Z AT
THE SAV TERMINAL. AFTER THESE TIMES...MAY SEE ADDITIONAL
SHOWER/THUNDERSTORM DEVELOPMENT AS ANOTHER SHORTWAVE TROUGH AND
INCREASING DIVERGENCE ALOFT BEGIN TO INFLUENCE THE REGION...WITH
THE BEST CHANCE FOR SEEING TSRA AT THE SAV TERMINAL.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN
CONVECTION FRIDAY AFTERNOON AT THE SAV TERMINAL. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGH TUESDAY OUTSIDE OF ANY
AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST
TONIGHT...THEN SETTLE SOUTHWARD THROUGH THE AREA ON FRIDAY. EXPECT
A BIT OF A SURGE THIS EVENING IN ADVANCE OF THE APPROACHING COLD
FRONT...BUT STILL ANTICIPATE WINDS AND SEAS REMAINING BELOW SMALL
CRAFT ADVISORY LEVELS TONIGHT AND FRIDAY.
IN THE WAKE OF COLD FROPA FRIDAY NIGHT...EXPECT CHANGEABLE WIND
DIRECTION THROUGH EARLY NEXT WEEK...WITH SOME CONTRIBUTION FROM THE
SEA BREEZE DURING EACH AFTERNOON/EARLY EVENING AND FROM THE LAND
BREEZE LATE NIGHT/EARLY MORNING. FRIDAY NIGHT THROUGH MONDAY...THE
WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
TUESDAY...AS LOW PRESSURE DEVELOPS INLAND AND A WARM FRONT LIFTS
INTO THE WATERS...S/SW WINDS MAY INCREASE...AND SEAS MAY BEGIN TO
BUILD. SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP FOR A PERIOD
AROUND MIDWEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ043>045-049-
050.
MARINE...NONE.
&&
JRJ/SPRHazardous weather outlook, Aug 7, 4:15 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT THU AUG 7 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-081000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 415 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL EXPECTED TO BE THE MAIN WEATHER HAZARDS. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO GROUND LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ043>045-049-050-081000- INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON- 415 PM EDT THU AUG 7 2008 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS...THUNDERSTORMS WILL BECOME MORE NUMEROUS FROM LATE THIS AFTERNOON THROUGH THIS EVENING. THE RISK FOR SOME STORMS TO BECOME SEVERE WILL INCREASE THROUGH THE LATE AFTERNOON AND PEAK DURING THE EARLY EVENING. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN WEATHER HAZARDS. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO GROUND LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 415 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE WITH WIND GUSTS IN EXCESS OF 50 KNOTS...LARGE HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS FRIDAY AND FRIDAY EVENING. A FEW SEVERE STORMS MAY DEVELOP AND PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS...LARGE HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 7, 4:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
08/07/2008 BEAUFORT SC PUBLIC
LARGE TREE FELL ON CAR AT CAR DEALERSHIP OFF HIGHWAY 21.
TOP OF THE CAR WAS CRUSHED.
0410 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
08/07/2008 BEAUFORT SC PUBLIC
ON HIGHWAY 21 GLASS WAS BLOWN OUT OF MCDONALDS SIGN.
0415 PM BLIZZARD BURTON 32.44N 80.72W
08/07/2008 BEAUFORT SC EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF HIGHWAY 21 AND
HIGHWAY 280.
0415 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
08/07/2008 BEAUFORT SC PUBLIC
TREE FELL ON POWERLINES.
&&
JHPLocal storm report, Aug 7, 4:48 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG BURTON 32.44N 80.72W
08/07/2008 BEAUFORT SC EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF HIGHWAY 21 AND
HIGHWAY 280.
&&
JHPLocal storm report, Aug 7, 5:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG HARDEEVILLE 32.29N 81.08W
08/07/2008 JASPER SC TRAINED SPOTTER
TRAFFIC STOPPED DUE TO TREE DOWN ON INTERSTATE 95.
&&
JHPLocal storm report, Aug 7, 5:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST TYBEE ISLAND 32.00N 80.85W
08/07/2008 M40 MPH CHATHAM GA OTHER FEDERAL
THUNDERSTORM WIND GUST WAS MEASURED BY THE NATIONAL OCEAN
SERVICE PLATFORM LOCATED AT FORT PULSASKI. THE MAXIMUM
WIND GUST OF 48 MPH WAS MEASURED AT 400 PM EDT.
&&Local storm report, Aug 7, 5:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 2 ESE BEAUFORT 32.42N 80.65W
08/07/2008 BEAUFORT SC PUBLIC
30 FOOT TREE WITH A 1.5 FOOT DIAMETER REPORTED DOWN ON
PLANTER CIRCLE ON LADIES ISLAND.
&&
JHPLocal storm report, Aug 7, 5:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 2 ESE BEAUFORT 32.42N 80.65W
08/07/2008 BEAUFORT SC PUBLIC
30 FOOT TREE WITH A 1.5 FOOT DIAMETER REPORTED DOWN ON
PLANTER CIRCLE ON LADIES ISLAND.
&&
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:02 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 58 min |
| Aug 7, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 42 min |
| Aug 7, 3:23 PM EDT | Special Marine Warning | CHS | 112 min | |
| Aug 7, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 59 min |
| Aug 7, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 43 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 61 min |
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 56 min |
| Aug 7, 4:44 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 7, 4:55 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 50 min |
| Aug 7, 5:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 7, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 78 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.